Abstract

A higher-order, multiple-scale asymptotic analysis is made of the perturbed nonlinear Schrödinger equation in a strong dispersion-managed optical transmission system. It is found that the averaged equation with the next-order term included significantly improves the description of the characteristics of dispersion-managed solitons. The derived equation is shown to support a new class of soliton solutions, namely, multihump solitons, which depend on both the map strength and dispersion profile. Numerical evidence of the regions of existence and stability of such new solitons is discussed.

© 2002 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Fundamental laws of parametric gain in periodic dispersion-managed optical links

Paolo Serena, Alberto Bononi, and Alessandra Orlandini
J. Opt. Soc. Am. B 24(4) 773-787 (2007)

Managing nonlinearity in strongly dispersion-managed optical pulse transmission

Mark J. Ablowitz and Toshihiko Hirooka
J. Opt. Soc. Am. B 19(3) 425-439 (2002)

Analytical method for designing grating-compensated dispersion-managed soliton systems

Y. H. C. Kwan, K. Nakkeeran, and P. K. A. Wai
J. Opt. Soc. Am. B 21(4) 706-718 (2004)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (12)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (45)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription